Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 9:49 PM CDT for Clarke County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 9:49 PM CDT (02:49 UTC)
- Expired
- Aug 14, 2021, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 30
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1310 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WWUS84 KJAN 150249
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
949 PM CDT Sat Aug 14 2021
MSZ052-058-150330-
Lauderdale MS-Clarke MS-
949 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northern Clarke and
southeastern Lauderdale Counties through 1030 PM CDT...
At 949 PM CDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or 9 miles northeast of Quitman, moving northwest at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Stonewall, Barnett, Zero, Sable, Alamucha, Middleton, Sykes,
Increase, Kewanee, Snell and Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3215 8844 3189 8891 3220 8890 3244 8841
TIME...MOT...LOC 0249Z 140DEG 7KT 3216 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:06 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 14, 7:06 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 706 PM CDT Sat Aug 14 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A few outflow boundaries will continue to focus some convective potential through the early evening with coverage/intensity diminishing as we go beyond sunset. There appears to be some greater potential for sub-VFR category stratus tonight in the guidance and have reflected this in the TAFs. Any stratus would lift to VFR by late Sunday morning. Outside of scattered diurnally driven TSRA, and perhaps some patchy early morning fog once again mainly in the Pine Belt region, VFR conditions should prevail through Saturday along with light surface wind. /EC/ && .DISCUSSION... This afternoon through Sunday: Convective coverage has increased during the heating of the day across much of northeast LA, southeast AR, and parts of southwest MS. This is mainly along a remnant outflow boundary leftover from overnight convection. However, we are also seeing isolated shower development over the northern part of the area where the atmosphere has had more time to recover from morning convection. It's humid once again, with heat indices in a few spots up around 105F-110F at times, though not consistently so. Expect the highest concentration of convection through the early evening to continue to be across the south/west portion of the area. Overnight, we may see activity shift back to the north as a weak front dips into the Mid South (but appears unlikely to actually make it into our area). Once again tomorrow, we're looking for another round of scattered to numerous showers and storms, with coverage diurnally-driven (more focused in the afternoon hours) but overnight/morning activity not out of the question either given proximity of the front and mid level disturbances. Locally heavy downpours will remain possible into tomorrow given the potential for erratic storm motions and rather moist airmass with 2"+ PWs forecast. /DL/ Sunday night through Friday... Remnants of what was Tropical Depression Fred are expected to reorganize and strengthen, and move toward the northern Gulf Coast, shifting much of the flow to more easterly by Sunday evening over the forecast area. Pops dominate the forecast with a continuation of diurnal showers and thunderstorms. Better chances of course in the afternoon, with heat of day...but with proximity of tropical system to the east...pops continue through the overnight east of I-55. Although temperatures are seasonably warm throughout the forecast, a warming trend kicks in around midweek in the wake of Fred...and the weakening of the subtropical ridge...allowing some of the Southwest heat to edge into the region. In the ECMWF, 850mb temps start to approach 19C-21C by Friday afternoon. Towards the latter half of the week, parts of the Delta and west the I-55 corridor may be close to heat indices approaching 105F/heat advisory criteria. && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 90 72 89 / 46 72 47 62 Meridian 72 91 71 88 / 45 72 48 54 Vicksburg 74 90 73 89 / 54 65 34 57 Hattiesburg 73 92 72 89 / 51 67 38 53 Natchez 72 89 72 89 / 55 65 32 54 Greenville 72 88 71 87 / 55 57 33 56 Greenwood 72 89 71 87 / 53 66 41 65 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 108 PM CDT Sat Aug 14 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151815- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 108 PM CDT Sat Aug 14 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 14, 8:43 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
843 PM CDT Sat Aug 14 2021
MSZ033-150230-
Oktibbeha MS-
843 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of east central
Oktibbeha County through 930 PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sessums, or near Starkville, moving south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starkville and Sessums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3336 8867 3338 8882 3351 8874 3354 8867
TIME...MOT...LOC 0142Z 015DEG 6KT 3342 8875
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWLocal storm report, Aug 14, 8:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM FLASH FLOOD 4 SSW BELLEVUE 31.26N 89.49W
08/14/2021 LAMAR MS PUBLIC
WATER HAD COVERED PART OF WPA ROAD.
&&
TWSpecial weather statement, Aug 14, 9:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
902 PM CDT Sat Aug 14 2021
MSZ058-150245-
Clarke MS-
902 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern Clarke
County through 945 PM CDT...
At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 9 miles south of Quitman. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goodwater and Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3196 8856 3185 8863 3183 8876 3183 8891
3192 8891
TIME...MOT...LOC 0202Z 214DEG 2KT 3190 8872
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 9:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
917 PM CDT Sat Aug 14 2021
MSZ029-032-033-150300-
Oktibbeha MS-Choctaw MS-Webster MS-
917 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern
Choctaw, northwestern Oktibbeha and Webster Counties through 1000 PM
CDT...
At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sherwood, or 18 miles southwest of Montpelier, moving southwest at 5
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eupora, Maben, Mathiston, Bellefontaine, Reform, Sherwood, Embry,
Clarkson and Walthall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3345 8897 3333 8915 3348 8936 3372 8948
3373 8919
TIME...MOT...LOC 0217Z 058DEG 5KT 3350 8913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 9:26 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
926 PM CDT Sat Aug 14 2021
MSZ063-064-150300-
Lawrence MS-Jefferson Davis MS-
926 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern
Lawrence and southern Jefferson Davis Counties through 1000 PM CDT...
At 926 PM CDT, Doppler radar was tracking a strong thunderstorm over
Progress, or 20 miles north of Columbia, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oak Vale, Progress, Robinwood, Tilton, Arm, Carson and Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3139 9007 3153 9014 3161 8973 3144 8965
3143 8971 3144 8982 3142 8983
TIME...MOT...LOC 0226Z 140DEG 7KT 3153 8994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Aug 14, 9:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
949 PM CDT Sat Aug 14 2021
MSZ052-058-150330-
Lauderdale MS-Clarke MS-
949 PM CDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northern Clarke and
southeastern Lauderdale Counties through 1030 PM CDT...
At 949 PM CDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or 9 miles northeast of Quitman, moving northwest at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Stonewall, Barnett, Zero, Sable, Alamucha, Middleton, Sykes,
Increase, Kewanee, Snell and Pachuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3215 8844 3189 8891 3220 8890 3244 8841
TIME...MOT...LOC 0249Z 140DEG 7KT 3216 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:12 PM CDT | Special Weather Statement | JAN | Lamar | 48 min |
| Aug 14, 7:28 PM CDT | Special Weather Statement | JAN | Clay | 47 min |
| Aug 14, 7:48 PM CDT | Flash Flood Warning | JAN | Lamar | 2 hr |
| Aug 14, 7:56 PM CDT | Special Weather Statement | JAN | Clay | 49 min |
| Aug 14, 8:42 PM CDT | Special Weather Statement | JAN | Webster | 33 min |
| Aug 14, 8:43 PM CDT | Special Weather Statement | JAN | Oktibbeha | 47 min |
| Aug 14, 9:02 PM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Aug 14, 9:17 PM CDT | Special Weather Statement | JAN | Webster | 43 min |
| Aug 14, 9:26 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 34 min |
| Aug 15, 1:21 PM CDT | Special Weather Statement | JAN | Forrest | 24 min |
| Aug 15, 1:28 PM CDT | Special Weather Statement | JAN | Holmes | 32 min |
| Aug 15, 3:32 PM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Aug 15, 6:24 PM CDT | Flash Flood Warning | JAN | Scott, Smith | 2 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.